Is mirapexin making me fat?


#1

I have put on around two stone since my diagnosis.
Partly due to lacking energy to excercise.Partly due to a new found love of sweet things.
I think it’s the mirapexin.
It’s side effects are many.
How easy is it to stop taking it?


#2

Hi Hubby,
I too have put on quite a bit of weight since being on Pramipexole, but a gradual increase over time. I did query it with the Parkinsons nurse, but she said it was very unlikely to be caused by medication. She thought it was more likely to be due to a slowing down due to PD, together with keeping to the same diet I had previously. I am now just starting to try and modify my diet and exercise a little more.
Coming off Mirapexin has to be done with care, I believe. So make sure you check with your nurse or consultant before trying that.
Good luck. EM


#3

Hi, Why would you want to come off your mirapexin ?. Surely your meds are more important than putting a little weight on. I have put on a bit more weight than I would like but that is because I enjoy sweet things the same as yourself. Do yourself a favour , enjoy your sweet things and don,t feel guilty about it.


#4

You’re right of course…
I am just so fed up with other people telling me how fat I’ve got.
Usually with glee.
Food was my enemy for 45 years
Now it is something I can enjoy.
Why should I care what others think??
I’m not really sure.
Why do they say things that are meant to hurt ?
Because they are nasty.
Surely they know that I have enough to fret about without worrying about my weight?
So do they care?
Mostly not.
I don’t need them.
I’m going to start being rude back.
Hubby